(800) 973-1540

Can chemotherapy and radiation cause a skin rash?

1 answer | Last updated: Nov 02, 2010
64px-hh6b80fd52d1
Q
An anonymous caregiver asked...
After chemo and radiation therapy for bladder cancer my husband has developed a really bad rash on his face which was first thought to be a shaving cream reaction. Doctors have tried Cortisone and recently Rosaea cream, but it is not working and the rash looked like infected raised bumps. Does anyone else know anything about this?
 

Answers
Caring.com User - Linda Ackerman, R.N.
Caring.com Expert
A
Linda Ackerman, R.N. has clinical experience in oncology, women's health, and medical nursing. She has been practicing for more than 20 years and is...
answered...

Many chemotherapy medications can include side effects related to skin changes. It sounds like your husband's physician is treating the rash, but as you described it is not working. See also:
Is there an arthritis medication that won't cause a skin rash?

I will offer a couple ideas and suggestions when talking to your husband's physician.

  1. Has your husband changed brands with any of the following items- personal soaps, laundry products or lotions?

  2. Did your husband's physician rule out hives or cellulitis?

  3. Is your husband taking any other medications for the first time along with the chemotherapy treatment? ( if yes, ask what the side effects could be)

If your husband's treatments are ending soon, then perhaps the skin changes will also lessen once chemo has ended. If your husband is just beginning treatment, you may want to ask your husband's physician about a referral to a dermatologist.

 

 
Ask a question Ask a question | Add an answer Add an answer